December  2011, 31(4): 1115-1128. doi: 10.3934/dcds.2011.31.1115

Optimal shape for elliptic problems with random perturbations

1. 

Dipartimento di Matematica, Largo B. Pontecorvo, 5, 56127 Pisa, Italy

2. 

Departamento de Ecuaciones Diferenciales y Análisis Numérico, Facultad de Matemáticas, Universidad de Sevilla, Tarfia s/n, E-41012 Sevilla, Spain

Received  October 2009 Revised  March 2010 Published  September 2011

In this paper we analyze the relaxed form of a shape optimization problem with state equation $$ \begin{equation} \left\{\begin{array}{ll} -div\big(a(x)Du\big)=f\qquad\hbox{in }D\\ \hbox{boundary conditions on }\partial D. \end{array} \right. \end{equation} $$ The new fact is that the term $f$ is only known up to a random perturbation $\xi(x,\omega)$. The goal is to find an optimal coefficient $a(x)$, fulfilling the usual constraints $\alpha\le a\le\beta$ and $\displaystyle\int_D a(x)\,dx\le m$, which minimizes a cost function of the form $$\int_\Omega\int_Dj\big(x,\omega,u_a(x,\omega)\big)\,dx\,dP(\omega).$$ Some numerical examples are shown in the last section, which evidence the previous analytical results.
Citation: Giuseppe Buttazzo, Faustino Maestre. Optimal shape for elliptic problems with random perturbations. Discrete and Continuous Dynamical Systems, 2011, 31 (4) : 1115-1128. doi: 10.3934/dcds.2011.31.1115
References:
[1]

G. Allaire, "Shape Optimization by the Homogenization Method," Applied Mathematical Sciences, 146, Springer-Verlag, New York, 2002.

[2]

F. Alvarez and M. Carrasco, Minimization of the expected compliance as an alternative approach to multiload truss optimization, Struct. Multidiscip. Optim., 29 (2005), 470-476. doi: 10.1007/s00158-004-0488-7.

[3]

M. P. Bendsøe and O. Sigmund, "Topology Optimization: Theory, Methods and Aplications," Springer-Verlag, Berlin, 2003.

[4]

D. Bucur and G. Buttazzo, "Variational Methods in Shape Optimization Problems," Progress in Nonlinear Differential Equations and their Applications, 65, Birkhäuser Boston, Inc., Boston, MA, 2005.

[5]

J. Casado-Díaz, J. Couce-Calvo, M. Luna-Laynez and J. D. Martín-Gómez, Optimal design problems for a non-linear cost in the gradient: numerical results, Applicable Analysis, 87 (2008), 1461-1487.

[6]

A. Cherkaev, "Variational Methods for Structural Optimization," Applied Mathematical Sciences, 140, Springer-Verlag, New York, 2000.

[7]

G. Dal Maso and L. Modica, Nonlinear stochastic homogenization and ergodic theory, J. Reine Angew. Math., 368 (1986), 28-42.

[8]

A. Donoso and P. Pedregal, Optimal design of 2-$D$ conducting graded materials by minimizing quadratic funtionals in the field, Struc. Multidisc Optim., 30 (2005), 360-367. doi: 10.1007/s00158-005-0521-5.

[9]

A. Henrot and M. Pierre, "Variation et Optimisation de Formes. Une Analyse Géométrique," Mathématiques et Applications, 48, Springer, Berlin, 2005.

[10]

K. A. Lurie and A. V. Cherkaev, Exact estimates of conductivity of composites formed by two isotropically conducting media taken in prescribed proportion, Proc. R. Soc. Edinb. A, 99 (1984), 71-87.

[11]

F. Maestre, A. Münch and P. Pedregal, A spatio-temporal design problem for a damped wave equation, SIAM J. Appl. Math., 68 (2007), 109-132. doi: 10.1137/07067965X.

[12]

G. W. Milton, "The Theory of Composites," Cambridge Monographs on Applied and Computational Mathematics, 6, Cambridge University Press, Cambridge, 2002.

[13]

F. Murat, Contre-exemples pour divers problèmes où le contrôle intervient dans les coefficients, Ann. Mat. Pura Appl. (4), 112 (1977), 49-68.

[14]

F. Murat and L. Tartar, Optimality conditions and homogenization, in "Nonlinear Variational Problems" (Isola d'Elba, 1983), Res. Notes Math., 127, Pitman, Boston, MA, (1985), 1-8.

[15]

F. Murat and L. Tartar, $H$-convergence, in "Topics in the Mathematical Modelling of Composites Materials," Progress in Nonlinear Differential Equations, 31, Birkhäuser Boston, Boston, MA, (1997), 21-43.

[16]

F. Murat and L. Tartar, Calculus of variations and homogenization, in "Topics in the Mathematical Modelling of Composites Materials," Progress in Nonlinear Differential Equations Appl., 31, Birkhäuser Boston, Boston, MA, (1997), 139-173.

[17]

P. Pedregal, Vector variational problems and applications to optimal design, ESAIM Control Optim. Calc. Var., 11 (2005), 357-381. doi: 10.1051/cocv:2005010.

[18]

P. Pedregal, "Parametrized Measures and Variational Principles," Progress Nonlinear Differential Equations and Their Applications, 30, Birkhäuser Verlag, Basel, 1997.

[19]

J. Sokołowski and J.-P. Zolésio, "Introduction to Shape Optimization: Shape Sensitivity Analysis," Springer Series in Computational Mathematics, 16, Springer-Verlag, Berlin, 1992.

[20]

L. Tartar, An introduction to the homogenization method in optimal design, in "Optimal Shape Design" (Tróia, 1998), Lecture Notes Math., 1740, Springer, Berlin, (2000), 47-156.

show all references

References:
[1]

G. Allaire, "Shape Optimization by the Homogenization Method," Applied Mathematical Sciences, 146, Springer-Verlag, New York, 2002.

[2]

F. Alvarez and M. Carrasco, Minimization of the expected compliance as an alternative approach to multiload truss optimization, Struct. Multidiscip. Optim., 29 (2005), 470-476. doi: 10.1007/s00158-004-0488-7.

[3]

M. P. Bendsøe and O. Sigmund, "Topology Optimization: Theory, Methods and Aplications," Springer-Verlag, Berlin, 2003.

[4]

D. Bucur and G. Buttazzo, "Variational Methods in Shape Optimization Problems," Progress in Nonlinear Differential Equations and their Applications, 65, Birkhäuser Boston, Inc., Boston, MA, 2005.

[5]

J. Casado-Díaz, J. Couce-Calvo, M. Luna-Laynez and J. D. Martín-Gómez, Optimal design problems for a non-linear cost in the gradient: numerical results, Applicable Analysis, 87 (2008), 1461-1487.

[6]

A. Cherkaev, "Variational Methods for Structural Optimization," Applied Mathematical Sciences, 140, Springer-Verlag, New York, 2000.

[7]

G. Dal Maso and L. Modica, Nonlinear stochastic homogenization and ergodic theory, J. Reine Angew. Math., 368 (1986), 28-42.

[8]

A. Donoso and P. Pedregal, Optimal design of 2-$D$ conducting graded materials by minimizing quadratic funtionals in the field, Struc. Multidisc Optim., 30 (2005), 360-367. doi: 10.1007/s00158-005-0521-5.

[9]

A. Henrot and M. Pierre, "Variation et Optimisation de Formes. Une Analyse Géométrique," Mathématiques et Applications, 48, Springer, Berlin, 2005.

[10]

K. A. Lurie and A. V. Cherkaev, Exact estimates of conductivity of composites formed by two isotropically conducting media taken in prescribed proportion, Proc. R. Soc. Edinb. A, 99 (1984), 71-87.

[11]

F. Maestre, A. Münch and P. Pedregal, A spatio-temporal design problem for a damped wave equation, SIAM J. Appl. Math., 68 (2007), 109-132. doi: 10.1137/07067965X.

[12]

G. W. Milton, "The Theory of Composites," Cambridge Monographs on Applied and Computational Mathematics, 6, Cambridge University Press, Cambridge, 2002.

[13]

F. Murat, Contre-exemples pour divers problèmes où le contrôle intervient dans les coefficients, Ann. Mat. Pura Appl. (4), 112 (1977), 49-68.

[14]

F. Murat and L. Tartar, Optimality conditions and homogenization, in "Nonlinear Variational Problems" (Isola d'Elba, 1983), Res. Notes Math., 127, Pitman, Boston, MA, (1985), 1-8.

[15]

F. Murat and L. Tartar, $H$-convergence, in "Topics in the Mathematical Modelling of Composites Materials," Progress in Nonlinear Differential Equations, 31, Birkhäuser Boston, Boston, MA, (1997), 21-43.

[16]

F. Murat and L. Tartar, Calculus of variations and homogenization, in "Topics in the Mathematical Modelling of Composites Materials," Progress in Nonlinear Differential Equations Appl., 31, Birkhäuser Boston, Boston, MA, (1997), 139-173.

[17]

P. Pedregal, Vector variational problems and applications to optimal design, ESAIM Control Optim. Calc. Var., 11 (2005), 357-381. doi: 10.1051/cocv:2005010.

[18]

P. Pedregal, "Parametrized Measures and Variational Principles," Progress Nonlinear Differential Equations and Their Applications, 30, Birkhäuser Verlag, Basel, 1997.

[19]

J. Sokołowski and J.-P. Zolésio, "Introduction to Shape Optimization: Shape Sensitivity Analysis," Springer Series in Computational Mathematics, 16, Springer-Verlag, Berlin, 1992.

[20]

L. Tartar, An introduction to the homogenization method in optimal design, in "Optimal Shape Design" (Tróia, 1998), Lecture Notes Math., 1740, Springer, Berlin, (2000), 47-156.

[1]

Giorgio Gnecco, Andrea Bacigalupo. Convex combination of data matrices: PCA perturbation bounds for multi-objective optimal design of mechanical metafilters. Mathematical Foundations of Computing, 2021, 4 (4) : 253-269. doi: 10.3934/mfc.2021014

[2]

Eduard Marušić-Paloka, Igor Pažanin. Homogenization and singular perturbation in porous media. Communications on Pure and Applied Analysis, 2021, 20 (2) : 533-545. doi: 10.3934/cpaa.2020279

[3]

Luis Caffarelli, Antoine Mellet. Random homogenization of fractional obstacle problems. Networks and Heterogeneous Media, 2008, 3 (3) : 523-554. doi: 10.3934/nhm.2008.3.523

[4]

Robert Ebihart Msigwa, Yue Lu, Xiantao Xiao, Liwei Zhang. A perturbation-based approach for continuous network design problem with emissions. Numerical Algebra, Control and Optimization, 2015, 5 (2) : 135-149. doi: 10.3934/naco.2015.5.135

[5]

Qingshan Yang, Xuerong Mao. Stochastic dynamics of SIRS epidemic models with random perturbation. Mathematical Biosciences & Engineering, 2014, 11 (4) : 1003-1025. doi: 10.3934/mbe.2014.11.1003

[6]

Guillaume Bal, Wenjia Jing. Homogenization and corrector theory for linear transport in random media. Discrete and Continuous Dynamical Systems, 2010, 28 (4) : 1311-1343. doi: 10.3934/dcds.2010.28.1311

[7]

Nicolas Forcadel, Wilfredo Salazar, Mamdouh Zaydan. Homogenization of second order discrete model with local perturbation and application to traffic flow. Discrete and Continuous Dynamical Systems, 2017, 37 (3) : 1437-1487. doi: 10.3934/dcds.2017060

[8]

Yangyang Shi, Hongjun Gao. Homogenization for stochastic reaction-diffusion equations with singular perturbation term. Discrete and Continuous Dynamical Systems - B, 2022, 27 (4) : 2401-2426. doi: 10.3934/dcdsb.2021137

[9]

H. T. Banks, R. A. Everett, Neha Murad, R. D. White, J. E. Banks, Bodil N. Cass, Jay A. Rosenheim. Optimal design for dynamical modeling of pest populations. Mathematical Biosciences & Engineering, 2018, 15 (4) : 993-1010. doi: 10.3934/mbe.2018044

[10]

K.F.C. Yiu, K.L. Mak, K. L. Teo. Airfoil design via optimal control theory. Journal of Industrial and Management Optimization, 2005, 1 (1) : 133-148. doi: 10.3934/jimo.2005.1.133

[11]

Boris P. Belinskiy. Optimal design of an optical length of a rod with the given mass. Conference Publications, 2007, 2007 (Special) : 85-91. doi: 10.3934/proc.2007.2007.85

[12]

Xueling Zhou, Bingo Wing-Kuen Ling, Hai Huyen Dam, Kok-Lay Teo. Optimal design of window functions for filter window bank. Journal of Industrial and Management Optimization, 2021, 17 (3) : 1119-1145. doi: 10.3934/jimo.2020014

[13]

Yannick Privat, Emmanuel Trélat. Optimal design of sensors for a damped wave equation. Conference Publications, 2015, 2015 (special) : 936-944. doi: 10.3934/proc.2015.0936

[14]

Wei Xu, Liying Yu, Gui-Hua Lin, Zhi Guo Feng. Optimal switching signal design with a cost on switching action. Journal of Industrial and Management Optimization, 2020, 16 (5) : 2531-2549. doi: 10.3934/jimo.2019068

[15]

Florian Dorsch, Hermann Schulz-Baldes. Random Möbius dynamics on the unit disc and perturbation theory for Lyapunov exponents. Discrete and Continuous Dynamical Systems - B, 2022, 27 (2) : 945-976. doi: 10.3934/dcdsb.2021076

[16]

Wenjia Jing, Olivier Pinaud. A backscattering model based on corrector theory of homogenization for the random Helmholtz equation. Discrete and Continuous Dynamical Systems - B, 2019, 24 (10) : 5377-5407. doi: 10.3934/dcdsb.2019063

[17]

Guillaume Bal. Homogenization in random media and effective medium theory for high frequency waves. Discrete and Continuous Dynamical Systems - B, 2007, 8 (2) : 473-492. doi: 10.3934/dcdsb.2007.8.473

[18]

Bin Li, Kok Lay Teo, Cheng-Chew Lim, Guang Ren Duan. An optimal PID controller design for nonlinear constrained optimal control problems. Discrete and Continuous Dynamical Systems - B, 2011, 16 (4) : 1101-1117. doi: 10.3934/dcdsb.2011.16.1101

[19]

Erik Kropat. Homogenization of optimal control problems on curvilinear networks with a periodic microstructure --Results on $\boldsymbol{S}$-homogenization and $\boldsymbol{Γ}$-convergence. Numerical Algebra, Control and Optimization, 2017, 7 (1) : 51-76. doi: 10.3934/naco.2017003

[20]

Gengsheng Wang, Guojie Zheng. The optimal control to restore the periodic property of a linear evolution system with small perturbation. Discrete and Continuous Dynamical Systems - B, 2010, 14 (4) : 1621-1639. doi: 10.3934/dcdsb.2010.14.1621

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (55)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]